Welcome, Guest
Username: Password: Remember me

TOPIC: Keiths EOT

Keiths EOT 1 year 2 months ago #25290

  • keith
  • keith's Avatar
  • Offline
  • Junior Member
  • Posts: 25
  • Thank you received: 64
  • Karma: 0
I finished my 16 weeks a couple of weeks ago and after a month or so into treatment I lost all my energy(Riba) but that's now started to return.
peripheral neuropathy in my feet which I've had for years flared up about 6 weeks into treatment and is still giving me grief.
At the same time Tinnitus which I've also had for years after working in ships engine rooms took on a step change
it had been 3-4 out of 10 for many years and I'd learnt to mask out the noise and live with it but it suddenly went up to about 7 almost overnight its really distracting, I know it could be coincidence/old age but I just wondered if this is a common thing reported with Riba/DAAs? and is it likely to return to its previous level ?
age 72 location UK
14-2-2015 GT1a 6.8 kpa F1-F2 VL6.46
16-3-16 started 8wks Harvoin
2 wks VL unquantifiable
4 wks VL undetected
8 wks EOT Vl undetected
4 wks post. detected VL 4.07 relapsed
22-5-17 started re treatment via Redemption 2 ,meds via Monkmed 12 weeks Sof Dac+Rbv
Riba via NHS
Starting VL 4.25 log 6.63 ALT 88 Fibroscan F2- F3 8.9 kPa
2 wks VL 2.86
4 wks VL below detectable level
changed Tx to Viekira+Sof+Rbv
6 wks VL undetected
13-9-17 EOT , ALT32, AST28
SVR 4 +12
The administrator has disabled public write access.
The following user(s) said Thank You: DrJames, coral, Hazel

Keiths EOT 1 year 2 months ago #25292

  • Sandcountry
  • Sandcountry's Avatar
  • Offline
  • New Member
  • Posts: 3
  • Thank you received: 11
  • Karma: 0
Hi Keith

Like you, I have tinnitus - since childhood ear infections, I think. Mine varies a lot in 'volume' and somewhat in frequency/tone. Not sure what scale you're using to measure this - subjective evaluation of impact on normal functioning? I certainly wouldn't want an increase in the problem- it's bad enough now, although most of the time I manage to ignore it. Might be worth keeping in touch, especially if there's a mutual interest in finding out a bit more and seeing if anyone is coming up with something helpful.
The administrator has disabled public write access.
The following user(s) said Thank You: DrJames

Keiths EOT 1 year 2 months ago #25293

  • Sandcountry
  • Sandcountry's Avatar
  • Offline
  • New Member
  • Posts: 3
  • Thank you received: 11
  • Karma: 0
Oh, by the way, I've just started So/Dac/Rib from India via FixHepC today - Gen 3 & 2 x previous treatment (Interferon & Pegasys/Rib)
The administrator has disabled public write access.
The following user(s) said Thank You: DrJames, Iain, Mnem

Keiths EOT 1 year 2 months ago #25299

  • keith
  • keith's Avatar
  • Offline
  • Junior Member
  • Posts: 25
  • Thank you received: 64
  • Karma: 0
Hi Sandcountry and welcome
your not the only one who struggles with forum and chat room protocol but I don't think it matters much on here
congratulations on starting treatment sounds like you had a hell of a lot to deal with in the last few years I'm sure you're now making a step in the right direction.
With regard to Tinnitus the scale I use is just my own way of measuring the noise level out of 10. The increase came on so suddenly and corresponded to the kick in of Riba l wondered if there was a connection, Did you notice any changes In volume during your previous treatments with Riba?
from what little I know about the condition there never used to be any cure or treatment
I did read recently that you can now get noise cancelling hearing aids that work like in-flight head sets but that sounds a bit extreme
there is also a forum I've been looking at that gives a lot of information that I've yet to try and understand If I find out anything interesting I'll let you know
Best of luck with treatment
Keith
age 72 location UK
14-2-2015 GT1a 6.8 kpa F1-F2 VL6.46
16-3-16 started 8wks Harvoin
2 wks VL unquantifiable
4 wks VL undetected
8 wks EOT Vl undetected
4 wks post. detected VL 4.07 relapsed
22-5-17 started re treatment via Redemption 2 ,meds via Monkmed 12 weeks Sof Dac+Rbv
Riba via NHS
Starting VL 4.25 log 6.63 ALT 88 Fibroscan F2- F3 8.9 kPa
2 wks VL 2.86
4 wks VL below detectable level
changed Tx to Viekira+Sof+Rbv
6 wks VL undetected
13-9-17 EOT , ALT32, AST28
SVR 4 +12
The administrator has disabled public write access.
The following user(s) said Thank You: DrJames

Keiths EOT 1 year 2 months ago #25319

  • DrJames
  • DrJames's Avatar
  • Offline
  • Platinum Member
  • Posts: 1691
  • Thank you received: 6326
  • Karma: 98
Hi Kieth,

We certainly see neurological changes with Hep C infection and (usually) these get better with treatment.

Changes in taste, changes in sensation and changes in tinnitus are all seen, as well as the clearing of the brain fog in patients who take treatment. Mostly these changes are rated as improvements.

Riba is pretty toxic and takes a good 2 months to get mostly out of your system.

At the moment wait and see is about it. Some patients swear by B vitamins so taking a supplement would at worst be harmless and may help.

It will probably settle with the passage of a bit of time, and the clearance of the Ribavirin from your system.
YMMV
The administrator has disabled public write access.
The following user(s) said Thank You: keith
Time to create page: 0.119 seconds

Copyright © 2015-2017 FixHepC

Back to Top